Heavy Snow, Northern Berkshire
- When
- February 22, 6:00 AM EST to February 23, 3:00 AM EST
- Where
- Northern Berkshire forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
A strengthening low pressure system tracked northeast into the eastern Great Lakes by Sunday morning February 22nd, and into the Canadian Maritimes by Monday morning February 23rd. A cold front associated with this low approached eastern New York and western New England during Sunday, preceded and accompanied by snow and rain.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A strengthening low pressure system tracked northeast into the eastern Great Lakes by Sunday morning February 22nd, and into the Canadian Maritimes by Monday morning February 23rd.
A cold front associated with this low approached eastern New York and western New England during Sunday, preceded and accompanied by snow and rain. A period of moderate to locally heavy snowfall occurred across portions of the Berkshires, beginning Sunday morning, and tapering off early Monday morning.
Snowfall amounts ranged from 3 to 6 inches across lower elevations, especially within southern Berkshire County, to between 6 and 10 inches across higher elevations of northern Berkshire County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 22, 4:30 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EST SUN FEB 22 2009
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL REDEVELOP
NEAR LONG ISLAND TODAY...THEN INTENSIFY AND HEAD FOR THE NEW ENGLAND
COAST TONIGHT AND MONDAY. THIS COMBINATION OF SYSTEMS WILL SPREAD
SNOW ACROSS THE REGION TODAY...ALTHOUGH SOME RAIN MAY MIX IN ACROSS
SOUTHERN AREAS. WINDY AND COLDER CONDITIONS WILL FOLLOW FOR TONIGHT
AND MONDAY...ALONG WITH SCATTERED TO NUMEROUS SNOW SHOWERS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 405 AM EST...PATCHY SNOW IS DEPICTED ON REGIONAL
RADARS...ALTHOUGH MUCH OF IT HAS YET TO REACH THE GROUND...THWARTED
BY INITIALLY DRY LOW LEVELS. SNOW HAS REACHED THE GROUND ACROSS
PORTIONS OF CENTRAL AND NORTHERN HERKIMER AND HAMILTON
COS...VERIFIED BY REGIONAL WEBCAMS. STRONG WINDS BETWEEN 2000-5000
FT AGL SEEMS TO BE CAUSING CONSIDERABLE SNOW DRIFT...IN WHICH SNOW
REACHING THE GROUND IS DISPLACED BY AS MUCH AS 10-20 MILES FROM
WHERE RADARS DEPICT FALLING SNOW.
STRONG UPWARD MOTION...IN ASSOCIATION WITH STRONG ISENTROPIC LIFT
AND DYNAMICAL FORCING WITHIN LEFT EXIT REGION OF JET MAX ALONG MID
ATLANTIC COAST IS CURRENTLY OCCURRING OVER REGION...WHICH CAN BE
SEEN WITH COOLING CLOUD TOPS IN REGIONAL IR SATELLITE
IMAGERY...HOWEVER DEEP DRY LAYER CONTINUES TO PREVENT MUCH SNOWFALL
FROM OCCURRING. WE EXPECT THE LOWER LEVELS TO GRADUALLY SATURATE BY
MID MORNING...ALLOWING SNOW TO DEVELOP. HOWEVER...THE LACK OF
SNOWFALL THUS FAR IN THE PRESENCE OF STRONG UPWARD MOTION IS
DISCONCERTING FOR OVERALL SNOWFALL AMOUNTS AND QPF...AND RECENT
00Z/22 MODELS SEEM TO DEPICT THIS WITH LESS QPF. IN ADDITION...THE
BOUNDARY LAYER IS A BIT WARM...WITH SOME VALLEY REGIONS REMAINING
NEAR OR EVEN A BIT ABOVE FREEZING AT THIS TIME. GIVEN THE DRY AIR
NEAR AND ABOVE THE SURFACE...WE DO EXPECT SIGNIFICANT EVAPORATIONAL
COOLING TO OCCUR BY MID MORNING...ALLOWING TEMPS TO FALL BACK TO
NEAR...OR JUST BELOW FREEZING IN THESE AREAS...BUT THIS INITIAL
WARMTH MAY PREVENT SNOW FROM ACCUMULATING EFFICIENTLY. THUS...WHERE
CURRENT ADVISORIES ARE IN EFFECT...WE EXPECT AMOUNTS TO GENERALLY BE
ON THE LOWER SIDE OF ADVISORY LEVELS...GENERALLY 3-5 INCHES...MAINLY
ON COLDER SURFACES...EXCEPT A BIT HIGHER NORTH OF THE MOHAWK
RIVER...WHERE POCKETS OF 4-8 INCHES ARE POSSIBLE. WHERE CURRENT
WARNINGS ARE IN EFFECT...WE STILL EXPECT TOTAL SNOWFALL AMOUNTS OF
5-10 INCHES...AS THIS REGION WILL LIE WITHIN BETTER DEFORMATION TO
THE N/E OF DEVELOPING MID LEVEL LOW...AND ALSO CLOSER TO THE DEEPER
ATLANTIC MOISTURE INFLOW...WHICH SHOULD INTENSIFY THIS AFTERNOON AND
EVENING. THE STEADIER PRECIP WILL GRADUALLY TAPER TO SHOWERS OF SNOW
FOR AREAS W OF THE HUDSON RIVER LATER THIS AFTERNOON...AND WITH
MILDER BOUNDARY LAYER...SOME RAIN MAY ALSO MIX IN FOR SOUTHERN AREAS
ONCE PRECIP INTENSITY DIMINISHES.
AS FOR MAX TEMPS...WE DO EXPECT TEMPS TO FALL A FEW DEGREES FROM
CURRENT LEVELS ONCE PRECIP BEGINS. HOWEVER...SOME ADDITIONAL WARMING
IS POSSIBLE LATER TODAY ONCE PRECIP TAPERS OFF...AND WINDS SHIFT
INTO THE W...ALLOWING SOME VALLEY REGIONS TO REACH THE MID 30S...AND
EVEN SOME UPPER 30S ACROSS THE MID HUDSON VALLEY. MUCH OF THE NORTH
COUNTRY...AND HIGHER ELEVATIONS OF SOUTHERN VT SHOULD ONLY REACH THE
LOWER 30S...EXCEPT WHERE SOME DOWNSLOPING EFFECTS WITHIN INITIAL SE
FLOW ALLOW TEMPS TO REACH MID/UPPER 30S...SUCH AS NEAR BENNINGTON VT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
TONIGHT...STEADIER SNOW SHOULD LINGER UNTIL JUST BEFORE MIDNIGHT FOR
NE AREAS...ESP EASTERN WINDHAM CO VT. ELSEWHERE...THE SNOW SHOULD
HAVE TAPERED TO SNOW SHOWERS/FLURRIES. SOMEWHAT HEAVIER SNOW SHOWERS
MAY REDEVELOP OVERNIGHT ACROSS PORTIONS OF THE SW DACKS...AND
EVENTUALLY WEST FACING...UPSLOPE AREAS OF SOUTHERN VT AND NW
MA...GIVEN DEVELOPING MOIST W/NW CYCLONIC FLOW AROUND DEEPENING LOW
PRESSURE SYSTEM DEPARTING TO OUR NE. THIS COULD LEAD TO ADDITIONAL
ACCUMS IN THESE AREAS. OTHERWISE...WINDS WILL INCREASE RATHER
DRAMATICALLY LATE TONIGHT...WITH SOME GUSTS REACHING 30-40 MPH AFTER
MIDNIGHT...ESP DOWN THE MOHAWK VALLEY. TEMPS WILL FALL INTO THE
TEENS AND LOWER 20S BY DAYBREAK.
MON/MON NT...ON MONDAY...THE REMNANT UPPER LEVEL LOW WILL TRAVERSE
THE REGION FROM NW TO SE. THIS UPPER LEVEL FORCING...IN COMBINATION
WITH LINGERING MID AND LOW LEVEL MOISTURE STREAMING AROUND WESTERN
PERIPHERY OF DEPARTING STORM SYSTEM...ALONG WITH ADDITIONAL LOW
LEVEL MOISTURE FROM GREAT LAKES...WILL LEAD TO NUMEROUS SNOW SHOWERS
AND FLURRIES ACROSS THE REGION...WITH SOME POTENTIAL FOR EMBEDDED
HEAVIER SQUALLS. WHERE THE SNOW SHOWERS/SQUALLS ARE MOST
PERSISTENT...ADDITIONAL ACCUMS ARE POSSIBLE...WHICH AT THIS TIME
APPEAR MOST LIKELY ACROSS THE SW DACKS...WESTERN MOHAWK VALLEY...AND
AGAIN UPSLOPE AREAS OF SOUTHERN VT AND NW MA...WHERE AN ADDITIONAL
2-4 INCHES COULD OCCUR. SHOULD NEAR/SHORT TERM RADAR TRENDS INDICATE
THE POTENTIAL FOR GREATER AMTS...ADDITIONAL ADVISORIES MAY BE
WARRANTED. THE OTHER MAIN ATTRIBUTE DURING THIS TIME FRAME WILL BE
STRONG WINDS...WHICH COULD EASILY REACH 35-45 MPH AT TIMES. THIS
WILL...AT THE VERY LEAST...LEAD TO AREAS OF BLOWING/DRIFTING
SNOW...POSSIBLY CREATING TREACHEROUS TRAVEL CONDITIONS FOR HIGHER
ELEVATIONS OF THE DACKS AND SOUTHERN VT. THE SNOW SHOWERS SHOULD
PERSIST WELL INTO MON NT...ALTHOUGH MAY TAPER SOMEWHAT WITHIN VALLEY
LOCALES AS SYNOPTIC FORCING WITH PASSING UPPER LEVEL LOW WEAKENS.
EXPECT TEMPERATURES ON MONDAY TO REMAIN IN THE 25-30 RANGE FOR MOST
VALLEYS...WITH TEENS AND LOWER 20S FOR THE HIGHER ELEVATIONS. MON NT
MINS SHOULD FALL INTO THE TEENS IN MOST AREAS...WITH SINGLE DIGITS
POSSIBLE ACROSS THE DACKS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
SOME LINGERING LAKE EFFECT SNOW SHOWERS POSSIBLE TUESDAY MORNING
ACROSS THE SOUTHERN ADIRONDACKS AND WESTERN MOHAWK VALLEY...BUT
LITTLE ADDITIONAL ACCUMULATION EXPECTED AS FLOW QUICKLY BECOMES
ANTICYCLONIC BY TUESDAY AFTERNOON. THE PERIOD FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY LOOKS TO BE DRY WITH SLIGHTLY BELOW NORMAL TEMPS
AS HIGH PRESSURE CRESTS OVER FA WEDNESDAY MORNING.
ON WEDNESDAY NIGHT THE HIGH MOVES OFF THE NEW ENGLAND COAST AS THE
NEXT SHORT WAVE LIFTS NORTH OF THE SAINT LAWRENCE RIVER VALLEY
DRAGGING A WARM FRONT AND THEN A COLD FRONT THROUGH OUR REGION
DURING THE FIRST HALF OF THURSDAY WHICH WILL BE FOLLOWED BY A MORE
POTENT SYSTEM TAKING A SIMILAR TRACK ON FRIDAY. FOR NOW HAVE PLACED
CHANCE POPS IN THE FORECAST FROM THURSDAY THROUGH FRIDAY WITH
MODERATING TEMPS. THIS WILL LIKELY RESULT IN PTYPE BEING MORE RAIN
DURING THURSDAY AND FRIDAY IN THE VALLEYS AND ACROSS SOUTHERN
PORTIONS OF FA WITH MORE OF A MIX ACROSS NORTHERN PORTIONS OF FA AND
ACROSS THE NORTHERN MOUNTAINS. IN BETWEEN THESE TWO SYSTEMS ANY
LINGERING PCPN THURSDAY NIGHT WOULD MAINLY BE SNOW AS PARTIAL
THICKNESS VALUES AND H8 TEMPS DROP IN WAKE OF FIRST COLD FRONT. ANY
LINGERING PCPN FRIDAY NIGHT EXPECTED TO BE SNOW AS TEMPS FALL BACK
INTO THE SINGLE DIGITS AND TEENS IN MOST AREAS. THIS WILL BE
FOLLOWED BY CLEARING FOR THE START OF THE WEEKEND ON SATURDAY AS A
LARGE RIDGE OF HIGH PRESSURE EXTENDING FROM THE CANADIAN PLAINS INTO
THE GREAT LAKES MOVES IN OUR DIRECTION. HIGHS ON SATURDAY EXPECTED
TO BE SLIGHTLY BELOW NORMAL IN MOST AREAS WITH H8 TEMPS RANGING FROM
-9 TO -17 C ACROSS FA AT 00Z SUNDAY.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
WEAK SFC HIGH PRESSURE WILL MOVE EAST OF NEW ENGLAND OVERNIGHT WITH
LOW PRESSURE QUICKLY APPROACHING FROM THE ERN GREAT LAKES REGION.
SNOW WILL OVERSPREAD ERN NY IN THE LATE MORNING...WITH A NEW LOW
PRESSURE SYSTEM FORMING SOUTH OF LONG ISLAND IN THE AFTERNOON...AND
QUICKLY MOVING NORTHEAST TOWARDS THE GULF OF MAINE BY NIGHTFALL.
VFR CONDITIONS WILL PERSIST UP TO 12Z/SUN AT THE TAF SITES WITH
CLOUDS THICKENING AND LOWERING IN ADVANCE OF THE WARM FRONT TIED
TO THE PRIMARY SFC LOW. CIGS WILL QUICKLY LOWER BTWN 12Z-17Z/SUN
DUE TO THE WARM ADVECTION SNOWFALL TO MVFR/IFR CIGS AND VSBYS...AND
EXPECT WIDESPREAD IFR CONDITIONS IN THE AFTERNOON. BOUNDARY LAYER
TEMPS MAY WARM A LITTLE FOR A MIXTURE OF RA/SN AT KPOU EARLY IN THE
PM...BUT THE SECONDARY WAVE FORMS QUICKLY NEAR LONG ISLAND...WHICH
SHOULD ALLOW THE DYNAMICAL COOLING ALOFT TO TURN THE PTYPE BACK TO
SNOW. WE KEPT IT ALL SNOW FOR KPOU FOR NOW. PCPN WILL QUICKLY TAPER
OFF THIS EVENING WITH CIGS/VSBYS IMPROVING TO MVFR/VFR AROUND 00Z
AND VFR AROUND 03Z. WILL STILL LEAVE VCSH IN BETWEEN 00Z AND 03Z AS
THERE MAYBE LINGERING SNOW SHOWERS IN THE VICINITY OF THE TAF SITES.
THE SFC WINDS WILL BE LIGHT AND VARIABLE AT 5 KTS OR LESS BEFORE
BECOMING S/SE AT 4-7 KTS BY 12Z. THE GFS/NAM IS SHOWING THE 925
HPA WINDS /AROUND 2.5 KFT AGL/ TO BE 30-35 KTS IN THE HUDSON RIVER
VALLEY BTWN 06Z-15Z. OUR CONFIDENCE ISN/T HIGH FOR LLWS...BUT WE
WILL HAVE TO MONITOR THIS FOR FUTURE TAF ISSUANCES. THE SFC WINDS
WILL SHIFT THE W/NW AT AROUND 10 KTS AFTER 21Z FOR KALB AND
KPOU...AS THE SECONDARY WAVE BEGINS TO MOVE NORTHEAST. SFC WINDS
WILL BECOME STRONGER THIS EVENING AS PRESSURE GRADIENT TIGHTENS
WITH W-NW WINDS 12-15 KTS WITH GUSTS 22-30 KTS.
OUTLOOK...
LATE SUN NIGHT...VFR/MVFR. CHC -SHSN. WINDY.
MON...VFR/MVFR CHC -SHSN NORTH OF KPOU. WINDY
TUE-WED PM...VFR...NO SIG WX.
WED NIGHT-THU...MVFR...SLIGHT CHC-CHC MIXED PCPN.
&&
.HYDROLOGY...
LITTLE ICE MOVEMENT IS EXPECTED UNTIL AT LEAST LATE NEXT WEEK. FLOWS
ON RIVERS IN THE ADIRONDACKS AND SOUTHERN VERMONT WILL SHOW LITTLE
CHANGE UNTIL THEN...WHILE SOME SLIGHT FLOW INCREASES WILL OCCUR OVER
RIVERS SOUTH AND EAST OF ALBANY. ANY ICE JAMS ARE EXPECTED TO REMAIN
FROZEN IN PLACE UNTIL WARMER TEMPERATURES AND/OR RAIN CAUSES FLOW
INCREASES WHICH WILL LIKELY NOT OCCUR UNTIL POSSIBLY LATE IN THE
WEEK.
FOR DETAILS ON PAST REPORTED ICE JAM LOCATIONS PLEASE SEE OUR ICE
JAM REFERENCE ONLINE AT WWW.WEATHER.GOV/ALBANY.
FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 1 AM EST
MONDAY FOR CTZ001-013.
NY...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 1 AM EST
MONDAY FOR NYZ041-048>050-052>054-061-066-083.
WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR NYZ032-033-
038>040-042-082.
WINTER STORM WARNING FROM 7 AM THIS MORNING TO 7 AM EST MONDAY
FOR NYZ043-084.
MA...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 1 AM EST
MONDAY FOR MAZ025.
WINTER STORM WARNING FROM 7 AM THIS MORNING TO 7 AM EST MONDAY
FOR MAZ001.
VT...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 7 AM EST MONDAY
FOR VTZ013>015.
&&
SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...11
AVIATION...11
HYDROLOGY...11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 501 AM EST SUN FEB 22 2009 MAZ001-NYZ043-084-VTZ013>015-231200- NORTHERN BERKSHIRE-NORTHERN WASHINGTON-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 501 AM EST SUN FEB 22 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT...THE NORTHERN BERKSHIRES...AND WASHINGTON COUNTY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. STRONG WINDS ARE EXPECTED MONDAY...WITH GUSTS POSSIBLY REACHING ADVISORY LEVELS OF UP TO 50 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH STRONG WINDS WILL OCCUR...THEN A WIND ADVISORY WILL BE ISSUED. ADDITIONAL SNOW SHOWERS...EMBEDDED HEAVIER SNOWBANDS AND AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE MONDAY INTO MONDAY NIGHT. SHOULD CONFIDENCE LEVELS INCREASE THAT SNOWBANDS AND SIGNIFICANT ACCUMULATIONS WILL OCCUR...THEN ADDITIONAL WINTER WEATHER STATEMENTS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. NYZ032-033-038>040-042-082-231200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON- 501 AM EST SUN FEB 22 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND THE WESTERN AND CENTRAL MOHAWK VALLEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS ARE EXPECTED MONDAY...WITH GUSTS POSSIBLY REACHING ADVISORY LEVELS OF UP TO 50 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH STRONG WINDS WILL OCCUR...THEN A WIND ADVISORY WILL BE ISSUED. ADDITIONAL LAKE ENHANCED SNOWBANDS...AS WELL AS AREAS OF BLOWING AND DRIFTING SNOW...ARE POSSIBLE MONDAY INTO MONDAY NIGHT. SHOULD CONFIDENCE LEVELS INCREASE THAT SNOWBANDS AND SIGNIFICANT ACCUMULATIONS WILL OCCUR...THEN ADDITIONAL WINTER WEATHER STATEMENTS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. CTZ001-013-MAZ025-NYZ041-048>050-052>054-061-066-083-231200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- NORTHERN SARATOGA-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN COLUMBIA-EASTERN DUTCHESS- SOUTHEAST WARREN- 501 AM EST SUN FEB 22 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT INCLUDING THE SARATOGA AND GLENS FALLS AREA...THE TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD COUNTY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS ARE EXPECTED MONDAY...WITH GUSTS POSSIBLY REACHING ADVISORY LEVELS OF UP TO 50 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH STRONG WINDS WILL OCCUR...THEN A WIND ADVISORY WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. NYZ047-051-058>060-063>065-231200- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- 501 AM EST SUN FEB 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SCHOHARIE VALLEY...CENTRAL AND SOUTHEAST CATSKILLS AND MID HUDSON VALLEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS ARE EXPECTED MONDAY...WITH GUSTS POSSIBLY REACHING ADVISORY LEVELS OF UP TO 50 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH STRONG WINDS WILL OCCUR...THEN A WIND ADVISORY WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.
The national radar mosaic for the moment the first event began.
1 heavy snow, 1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2009Every state in 2009This day in weather historyWarnings in Massachusetts, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153647, 153648.